Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 42, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 30, 2021, 7:16 AM CDT for Butler County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 7:16 AM CDT (12:16 UTC)
- Expired
- Jun 30, 2021, 2:49 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 6:39 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 30, 6:39 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 639 AM CDT Wed Jun 30 2021 .SHORT TERM...(Today through Thursday night) Issued at 332 AM CDT Wed Jun 30 2021 With no change in airmass, expect shower and storm activity to continue across the area today through early tomorrow. As has been said over the last few days, these highly anomalous PWs across the region will allow for pockets of locally heavy rainfall which could result in minor flooding. The main upper trough over Canada will shift southeast across the Great Lakes region tonight through tomorrow which will shunt the the remnant boundary and attendant anomalous PWs south of the area by tomorrow afternoon. We will finally begin to dry out area wide tomorrow afternoon. Temp wise, expect another day of of upper 70s and low 80s temps today with a slight warm up trend beginning tomorrow. Of note for today, it is looking a bit more interesting compared to recent days as far as convective activity goes. MLCAPE of 1200-1500 (RAP, up to 2000 MLCAPE for the southern row of counties) is set to overspread south central and southeast KS this afternoon and evening which could lead to a few rowdy diurnally driven storms. The main limiting factor to even more robust storms is the 20kts of bulk shear. A few gusts to 50 mph and dime to nickel size hail will be possible with the strongest storms. Additionally, wouldn't be surprised to see a few funnels out there again today with the strongest of updrafts given 100-150J/kg 3CAPE expected along with subtle MCVs likely moving through the area again today. .LONG TERM...(Friday through Tuesday) Issued at 332 AM CDT Wed Jun 30 2021 By late Friday, models are in very good agreement that a deep mid level low will be set up over the eastern Great Lakes region while an amplified ridge hangs over south central Canada and the Dakotas. The mid level low is set to move toward New England while the upper ridging expands across the mid and western CONUS through the weekend. High pressure looks to settle over the Middle Mississippi Valley by Sunday. Much drier conditions are expected with temps warming into the upper 80s and low 90s by Sunday. The start of next week looks a little unsettled with small chances of storms expected Monday through Wednesday as subtle waves move through more zonal flow overhead. Near normal temps of upper 80s and low 90s are expected through the end of the period. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 632 AM CDT Wed Jun 30 2021 Main aviation concerns will continue to be shower and storm chances along with low clouds this morning. Persistent showers and isolated storms have been ongoing the last several hours generally along and east of the KS Turnpike. The stronger showers and storms will bring heavy rain that will briefly lower visibility to less than a miles. KICT and KCNU will have the best chance to see the more intense rain today as 850-700mb moisture transport remains in place. MVFR with pockets of IFR clouds developed a few hours ago across most of the area and these conditions will continue for at least a few more hours. KICT will have the greatest chance to see these lower ceilings linger into the early afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 68 86 66 / 90 50 40 20 Hutchinson 82 66 87 64 / 50 40 40 10 Newton 80 67 85 64 / 80 40 40 10 ElDorado 79 68 84 65 / 90 50 40 10 Winfield-KWLD 80 69 85 66 / 70 60 60 20 Russell 84 64 87 62 / 30 30 30 10 Great Bend 83 66 85 63 / 30 30 40 10 Salina 84 66 88 64 / 50 30 30 10 McPherson 82 66 86 64 / 50 40 40 10 Coffeyville 81 69 85 67 / 80 80 70 20 Chanute 80 69 85 66 / 80 70 60 10 Iola 79 69 84 66 / 80 70 50 10 Parsons-KPPF 80 69 85 66 / 80 70 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for KSZ052-053-068>072-083- 091>096-098>100. && SHORT TERM...KMB LONG TERM...KMB AVIATION...RBL
Hazardous weather outlook, Jun 30, 5:04 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 504 AM CDT Wed Jun 30 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 504 AM CDT Wed Jun 30 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and embedded thunderstorms producing heavy rainfall will remain possible across the area, especially along and east of the Kansas turnpike. A few strong storms with heavy rain, gusty winds to 50 mph, and dime to nickel size hail will be possible across south central and southeast Kansas from late morning through sunset. Minor flooding will be the main risk this evening and tonight. Please refer to the latest areal flood and river flood warnings for detailed information on any flooding concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The risk for heavy rainfall and localized flooding will continue into early Thursday. Intermittent chances for thunderstorms Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:50 AM CDT | Areal Flood Warning | ICT | Harper | 8 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.